My total hysterectomy was on Oct 1,2001 and my doctor put me on HRT, Estratest for 5 years. I have not taken anything since. Now I started having problems with hot flashes about 6 months ago. I'll be 49 in May and I can't believe I am getting symptoms of menopause now. I thought I was past this after all this time. I am also very dry vaginally and my libido has left the building! All these changes within this past year. Guess I have been lucky to have made it this far. Is there anyone out there that has had this late blooming problem like me? I'd appreciate any advice. I've heard of Amberen and not sure if it will work for me. Everything was removed from me with the radical hysterectomy. Thank you for any suggestions
I had a total hyst more than five years ago and never had any real problems. Now all of the sudden I'm getting all of these weird symptoms. My hair is thinning, I have vaginal atrophy. I've never had anxiety in my life and my anxiety is really high, so high it makes me lose weight. My tongue burns sometimes. I've had my thyroid checked and it was fine. Didn't think I'd get all this weird stuff this far down the road! If you find anything out, please let me know!
I read ( on here I believe) that there is a theory that even tho' you've had a hysterectomy there something in your internal brain clock about when you should naturally go through menopause and theory is that is what is happening when years later you seem to have to go through it all again.
Who knows if this is correct or not, but it does make sense.
A lot of things can cause hot flashes....weight change, exercise, stress, new health problems, diet, hot weather. I seem to have hot flashes in the summer and it is real hot here right now.
You might check with your doctor to be sure that it is not something else going on, in case hot flashes out of the blue are a sign of health issue.
You can do a Search on our site by putting in Amberen to see what others have to say about it. I would check out the ingredients and the price before investing in it. Also show doctor the information and see what he says.
i can totally relate to Jetstar and nailwoman. I am 5 years ( i am now 40) after a total abdominal hysterectomy including my ovaries. I am too suffering from severe hot flushes, dryness, loss like you say lilibido has left the building! Hair thinning and also what is left is going so grey.Mood swings which can change every few mins. I am on a low dose hrt tablet( i have tried being on them and also not taking them) to find that the symptons do not change. The weight has seemed to have pile on and on i was never really small 9 stone ish but an extra 4 stone has now joined the party!! My husband is a total darling but i do not feel like the woman that i was. Having surgery was the best thing no more pain or problems. but the after effects of having the surgery is something very different. Its not nice to say but i am so glad it isn't just me having these problems i feel at times i am going totally mad. If you have tried anything or can give me any suggestions i would really really appreciate any advice.